Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Denver/Boulder, CO

June 6, 2000Logan County, Phillips County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 6, 2000, 5:23 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2000, 5:23 PM MDT (23:23 UTC)
Expired
Jun 6, 2000, 6:15 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO

The radar

The Goodland radar (KGLD), 170 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-582 J/kg
Mixed-layer LCL
3115 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 062324
SVRDEN
COC075-095-115-070015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
523 PM MDT TUE JUN 6 2000

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO
  NORTHWESTERN PHILLIPS COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO

* UNTIL 615 PM MDT

* AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF HAXTUN...OR ABOUT 25 MILES
  NORTHWEST OF HOLYOKE...MOVING EAST SOUTHEAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PAOLI...
MARKS BUTTE...HAXTUN AND FAIRFIELD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LARGE HAIL...UP TO AN INCH IN DIAMETER...IS POSSIBLE WITH THIS 
SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR 
CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

LAT...LON 4082 10289 4067 10279 4058 102)47 4090 10247

COOPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:10 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 6, 3:10 PM MDT, 2 hours 13 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
310 PM MDT TUE JUN 6 2000

WHAT YOU SEE IS WHAT YOU GET FOR THE NEXT TWO DAYS...EXCEPT IT WILL
BE EVEN DRIER AS SFC LOW AND DRY LINE SLIDE SOUTHEAST...AND ANY
CONVECTION THAT DEVELOPS WILL BE HIGH BASED AND WILL STAY OVER THE
HIGHER TERRAIN.  BIG THERMAL RIDGE IN PLACE WILL RAISE TEMPS TO NEAR
RECORD LEVELS ON THE PLAINS WEDNESDAY AND POSSIBLY THURSDAY...AND
WILL HELP CAP THE ATMOSPHERE.

BIG TROUGH MOVING ASHORE ON WEST COAST WILL RIDE NORTHEAST...AND
IN THE END HAVE ONLY A MINOR EFFECT ON EASTERN COLORADO.  SLIGHTLY
COOLER TEMPERATURES...BUT STILL ABOVE AVERAGE...AND A SLIGHT CHANCE
OF AFTERNOON THUNDERSTORMS WILL BE THE RULE FOR THE WEEKEND.   RTG

.DEN...NONE

In the hours before

Special weather statement, Jun 6, 1:50 PM MDT, 3 hours 33 minutes before
COZ030-032>050-062200-

SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO
NATIONAL WEATHER SERVICE DENVER CO
150 PM MDT TUE JUN 6 2000

THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES

ADAMS     ARAPAHOE     BOULDER   CLEAR CREEK   DENVER       DOUGLAS
ELBERT    GILPIN       GRAND     JACKSON       JEFFERSON    LARIMER
LINCOLN   LOGAN        MORGAN    PARK          PHILLIPS     SEDGWICK
SUMMIT    WASHINGTON   WELD

SYNOPSIS: THE SURFACE TROUGH HAS FAILED TO MOVE EASTWARD AS
PREVIOUSLY EXPECTED...HENCE A LITTLE BIT MORE MOISTURE AND GOOD
HEATING HAS RESULTED IN WEAK CONVECTION ACROSS THE FRONT RANGE URBAN
COORIODR AND DOUGLAS COUNTY. LOW LEVELS ARE RATHER DRY...SO LITTLE
OR NO RAIN...BUT GUSTY WINDS TO 35 MPH ARE EXPECTED.

FURTHER EAST...A BOUNDARY LIES ACROSS EAST CENTRAL ELBERT...AND
EXTENDS THROUGH CENTRAL WASHINGTON COUNTY. THE STRONGEST STORMS
ARE EXPECTED ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY THROUGH
LINCOLN...EASTERN WASHINGTON...AND PHILLIPS AND SEDGWICK COUNTIES.
WEAK SHEAR IN THE MID LEVELS WILL KEEP STORMS BELOW SEVERE
LIMITS...BUT HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 35 MPH CAN BE
EXPECTED OVER THE FAR EASTERN PLAINS.

ISOLATED THUNDERSTORMS CAN ALSO BE EXPECTED OVER THE MOUNTAINS AND
FOOTHILLS THIS AFTERNOON...PRIMARILY OVER SOUTHERN SECTIONS...LIKE
PARK...SUMMIT...AND SOUTHERN JEFFERSON COUNTIES. THESE STORMS WILL
PRODUCE ONLY BRIEF RAIN SHOWERS AND GUSTY WINDS.

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

SWE

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.